Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 47, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 18, 2015, 7:41 AM CDT for 9 counties in Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2015, 7:41 AM CDT (12:41 UTC)
- Expired
- May 18, 2015, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Grimes County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 8:00 AM CDT | FLASH FLOOD | Columbus, TX | FANNIN STREET FLOODED AND CLOSED DUE TO HIGH WATER BETWEEN 800 AND 945 AM |
| May 18, 8:45 AM CDT | FLASH FLOOD | 6 Sw Bellville, TX | FLOODED ROADWAY FM 2754 AT MILL CREEK |
| May 18, 8:45 AM CDT | FLASH FLOOD | 7 W Bellville, TX | FLOODED ROADWAY FM 109 AT WILLIAMS CREEK |
| May 18, 9:17 AM CDT | FLASH FLOOD | 8 Wnw Bellville, TX | FLOODED ROADWAY AT HIGHWAY 36 NORTH OF THE KENNY BRIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.7 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1684 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
263
WGUS54 KHGX 181241
FFWHGX
TXC015-041-051-089-157-185-473-477-481-181545-
/O.NEW.KHGX.FF.W.0047.150518T1241Z-150518T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
741 AM CDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLORADO COUNTY IN SOUTHEASTERN TEXAS...
NORTH CENTRAL WHARTON COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN BURLESON COUNTY IN SOUTHEASTERN TEXAS...
WASHINGTON COUNTY IN SOUTHEASTERN TEXAS...
AUSTIN COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN BRAZOS COUNTY IN SOUTHEASTERN TEXAS...
WALLER COUNTY IN SOUTHEASTERN TEXAS...
NORTHWESTERN FORT BEND COUNTY IN SOUTHEASTERN TEXAS...
SOUTHERN GRIMES COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 1045 AM CDT
* AT 738 AM CDT...DOPPLER RADAR INDICATED CONTINUED TRAINING HEAVY
RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING
WITH WIDESPREAD FLOODING IN PORTIONS OF WASHINGTON AND GRIMES
COUNTIES. RAINFALL RATES UP TO 3.5 INCHES PER HOUR ARE STILL BEING
OBSERVED. THE GROUND IS SATURATED AND CANNOT TAKE THIS HEAVY RAIN.
EXPECT IT TO RUNOFF AND CREATE...OR FURTHER AGGRAVATE...FLASH
FLOODING ACROSS THE REGION.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRENHAM...NAVASOTA...SEALY...HEMPSTEAD...PRAIRIE VIEW...
BROOKSHIRE...BELLVILLE...COLUMBUS...EAGLE LAKE...WASHINGTON...
SHELBY...WALLER...EAST BERNARD...WEIMAR...SOMERVILLE...WALLIS...
PINE ISLAND...SIMONTON...SAN FELIPE AND PATTISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2996 9657 3004 9662 3015 9665 3014 9677
3016 9679 3020 9674 3024 9673 3025 9669
3030 9664 3030 9665 3053 9583 3009 9581
3016 9596 2989 9586 2946 9600 2945 9668
2958 9679 2958 9684 2963 9687
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 18, 5:48 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 18, 5:48 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
548 AM CDT MON MAY 18 2015
.DISCUSSION...
NOW GETTING RATES >2"/HR. THIS WILL LIKELY CAUSE SOME FF ISSUES AND
ISSUED A FLASH FLOOD WATCH GENERALLY NORTH OF A COLUMBUS-LIVINGSTON
LINE. HARRIS IS NOT INCLUDED ATTM BUT WILL CONTINUE TO EVALUATE TRENDS.
47
&&
.PREV DISCUSSION... /ISSUED 426 AM CDT MON MAY 18 2015/
SFC ANALYSIS STILL SHOWS A REMNANT BOUNDARY SITUATED FROM ROUGHLY
LIVINGSTON TO COLUMBUS. HAVE SEEN AN INCREASE IN PRECIP COVERAGE
ALONG THIS FEATURE IN THE PAST HOUR AS SLY LLVL FLOW FROM THE
GULF FEEDS INTO IT. PW'S AROUND 2" ARE IN THE REGION AND UPPER FLOW
IS NOTICEABLY DIFFLUENT OVER SAME BOUNDARY. W/V IMAGERY ALSO SHOWS
SOME WEAK IMPULSES EMBEDDED IN THE FLOW ALOFT APPROACHING FROM S
TX. ANTICIPATE CONTINUED INCREASE IN PRECIP COVERAGE THRU THE
MORNING WITH A FAVORABLE PATTERN FOR REGENERATING/TRAINING LOCALIZED
CLUSTERS OF RAINFALL - SOME LOCALLY HEAVY. STILL CONTEMPLATING A FFA
AND MIGHT PULL THE TRIGGER LATER THIS MORNING AFTER KEEPING EYE ON TRENDS
FOR A WHILE. GUIDANCE SUGGEST 2-2.5" COULD CAUSE PROBLEMS IF IT WERE TO
FALL IN AN HOUR, 2.8-3.3 IN 3 HOURS. THINK WE'LL NEED TO WATCH FOR
COVERAGE TO FILL IN SOUTH OF THE SFC BOUNDARY THIS MORNING AND AFTERNOON
WITH DAYTIME HEATING. PRECIP SHOULD TAPER OFF W/ LOSS OF HEATING TONIGHT.
TROF CURRENTLY OVER CA WILL KICK OUT AND INTO NCNTL PLAINS ON TUE
AND ITS REPLACEMENT WILL DROP BACK INTO PLACE MID/LATE WEEK. ALTHOUGH
SLIGHT H5 RIDGING IS EXPECTED TO NOSE INTO THE AREA FROM MEXICO &
GULF AS THIS OCCURS...STILL ANTICIPATE DAILY SCT SHRA/TSTMS WITH
HEATING.
THINGS GET INTERESTING AGAIN BY THURS AS MOST MODELS (W/ EXCEPTION
OF GFS) BRING A FRONT INTO THE REGION & PROVIDE ANOTHER BOUNDARY
TO WORK WITH. UNSETTLED WX WILL PROBABLY CONTINUE INTO
MEMORIAL DAY WEEKEND (ESP SUN/MON) AS WESTERN TROF APPROACHES. 47
MARINE...
ONSHORE WINDS HAVE WEAKENED A BIT THIS MORNING BUT EXPECTING THEM TO
PICK UP AGAIN LATER THIS MORNING AS PCPN OVER INLAND SE TX BEGINS TO
FILL IN. WILL BE KEEPING THE SCEC UP FOR THE OFFSHORE WATERS FOR TO-
DAY. OTHERWISE NO REAL CHANGE WITH THE FCST OF MOSTLY LIGHT/MODERATE
WINDS FOR THE NEXT FEW DAYS. UPPER LEVEL RIDGE BUILDING OVER THE SRN
ROCKIES WILL HELP TO PUSH A WEAK COLD FRONT INTO SE TX EARLY THU. AT
THIS TIME...NOT EXPECTING A WIND SHIFT FOR THE BAYS/NEARSHORE WATERS
BUT WE COULD SEE A MORE ELY COMPONENT TO THE WINDS DURING THIS TIME-
FRAME. 41
AVIATION...
A STRONGLY DIFFLUENT PATTERN ALOFT COMBINED WITH DISTURBANCES MOVING
IN FROM THE WEST AND A LINGERING OUTFLOW BOUNDARY SHOULD ALLOW FOR A
GRADUAL INCREASE OF ACTIVITY ON THE RADAR ACROSS SE TX THRU THE REST
OF THIS MORNING. WILL LIKELY BE ADDING THE MENTION OF VCTS/TEMPOS TO
SITES NORTH OF I-10 WITH AMDS SHORTLY. OTHERWISE WILL KEEP WITH MVFR
CIGS THIS AFTN...POSSIBLY IFR CIGS TONIGHT. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 73 85 72 87 / 80 20 30 10 20
HOUSTON (IAH) 85 73 86 73 88 / 60 10 30 10 30
GALVESTON (GLS) 83 77 83 77 85 / 30 10 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
GRIMES...HOUSTON...MADISON...MONTGOMERY...POLK...SAN
JACINTO...TRINITY...WALKER...WALLER...WASHINGTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, May 17, 4:05 PM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 405 PM CDT SUN MAY 17 2015 TXZ163-164-176>179-195>200-210>213-226-227-235-182115- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON-WHARTON- 405 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT ANOTHER ROUND OF STORMS IS EXPECTED TO DEVELOP NORTH OF THE REGION AND MOVE INTO THE NORTHERN HALF OF SOUTHEAST TEXAS OVERNIGHT. THE FLASH FLOOD THREAT FROM ADDITIONAL RAIN NORTH OF A BRENHAM TO LIVINGSTON LINE WILL AGAIN NEED TO BE MONITORED AS GROUNDS ARE NEARLY SATURATED AND CANNOT HANDLE MUCH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...EXPECT LINGERING PRECIPITATION FROM THE COMPLEX OF STORMS THAT MOVES INTO SOUTHEAST TEXAS TONIGHT. FOR THE REMAINDER OF THE WEEK...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY ACROSS INLAND LOCATIONS. ISOLATED STRONGER CELLS MAY PRODUCE STRONG WINDS AND LOCALIZED HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING OR SEVERE WEATHER ARE ENCOURAGED THROUGH THE WEEK. GMZ330-335-350-355-370-375-182115- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 405 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION. MODERATE ONSHORE WINDS AND SEAS WILL PERSIST TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND SEAS WILL DIMINISH THROUGH THE MIDWEEK TIME PERIOD. HOWEVER...EXPECT THEM TO INCREASE AGAIN GOING INTO MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ214-236>238-182115- BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 405 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGHER THAN NORMAL RISK OF RIP CURRENTS IS EXPECTED ALONG AREA BEACHES. IF GOING TO THE BEACH SWIM NEAR A LIFEGUARD AND WELL AWAY FROM JETTIES...GROINS AND PIERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. RIP CURRENTS COULD BE AN ISSUE OVER MEMORIAL DAY WEEKEND AS WINDS AND SEAS APPEAR THEY MIGHT INCREASE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:32 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 42 hr |
| May 18, 5:04 AM CDT | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Montgomery and 3 more | 116 min |
| May 18, 5:29 AM CDT | Flash Flood Watch | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Harris and 9 more | 7 hr |
| May 18, 5:43 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Colorado, Grimes, Harris, Waller and 1 more | 2 hr |
| May 18, 6:38 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Madison, Walker | 112 min |
| May 18, 7:27 AM CDT | Areal Flood Advisory | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 2 hr |
| May 18, 7:50 AM CDT | Special Weather Statement | HGX | Austin, Colorado, Waller | 55 min |
| May 18, 7:55 AM CDT | Tornado Warning | HGX | Austin, Waller | 35 min |
| May 18, 7:59 AM CDT | Flash Flood Warning | HGX | Houston, Madison | 2 hr |
| May 18, 8:02 AM CDT | Special Weather Statement | HGX | Houston | 43 min |
| May 18, 8:10 AM CDT | Areal Flood Advisory | HGX | Houston, Madison | 3 hr |
| May 18, 9:08 AM CDT | Flash Flood Warning | HGX | Houston, Trinity | 3 hr |
| May 18, 9:15 AM CDT | Special Weather Statement | HGX | Trinity | 30 min |
| May 18, 9:54 AM CDT | Areal Flood Advisory | HGX | Burleson | 2 hr |
| May 18, 10:53 AM CDT | Areal Flood Warning | HGX | Austin, Brazos, Colorado, Grimes, Waller, Washington | 52 min |
| May 18, 5:56 PM CDT | Areal Flood Advisory | HGX | San Jacinto | 49 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.